Class Action Lawsuit: CVS Purposely Mislead Market And Consumers To Believe False Representations Of Its Infant Pain & Fever Medication
A Nationwide Class is being proposed in a California court against CVS after the company allegedly misled parent-consumers certain pieces of information regarding its pain and fever medication.
In a 2020 court filing in the United States District Court for the Central District of California, the CVS Health Infant Pain & Fever Acetaminophen Class Action Lawsuit contend that CVS Pharmacy has purposely deceived parents into thinking that its CVS Health Infants’ Pain & Fever Acetaminophen is specially formulated for very young children.
Parents usually paid extra to avail of the infant-targeted product because they believe it is more appropriate for their very young children.
However, the medicine also contains the same ingredients compared to another similar CVS product targeted for older children, according to the complaint.
Acetaminophen, the active ingredient in both medicines, is an ingredient that is used to treat fever and mild to moderate pains.
You may know it in its more commonly used name – paracetamol.
Formerly, drug manufacturers have used different formulations of acetaminophen for infants and older children.
Back then, infant fever medicines contained more potent and concentrated traces of paracetamol because they were intended to be administered in very small amounts orally.
However, due to incidents of acetaminophen overdose in the past concerning infants and very young children, authorities have mandated that the same potency be used on infant and older children’s formulation.
This now leads to the current situation in the market that the concentration of acetaminophen is the same for both infants’ and children’s fever medicines.
Manufacturers and health companies such as CVS Health, end up marketing infant fever medicines with claims such as special formulation for their young child’s safety for a higher price tag compared to other paracetamol-based products for much older children.
The CVS Health Infant Pain & Fever Acetaminophen Class Action Lawsuit argued that the company “has been engaging in the unfair, unlawful, and deceptive practice of manufacturing, marketing, and selling its store-brand pediatric acetaminophen” – one being the more expensive infant-targeted medicine and the other version for older kids though they both contain the same ingredients.
Filed by complainant Brian Youngblood, CVS is facing allegations of violating consumer protection legislation.
In addition to a Nationwide Class covering customers who have bought CVS Health Infant Pain & Fever Acetaminophen medicine, a Subclass of consumers hailing from the state of California has also been tucked in the class action lawsuit.
Editor’s Note on CVS Infant Pain & Fever Medicine Class Action Lawsuit:
This article’s goal is to give you information about the latest class action filed against pharmacy company CVS for its alleged malpractice concerning the marketing of its infant pain and fever medication.
Case Name & No.: Youngblood et, al. v. CVS Pharmacy; 20-cv-6251, C.D. Cal.
Jurisdiction: United States District Court for the Central District of California
Products/Services Involved: CVS Health Infants’ Pain & Fever Acetaminophen
Allegation(s): CVS Pharmacy has misrepresented its pain and fever medication for infants as specially made for younger children though they contain the same amount of acetaminophen ingredient compared to the same medicine targeted for older kids.
What are your thoughts on this piece? Please send us a message by clicking the ‘Contact Us’ button below! We’d love to hear back from you.